MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 36/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 36/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Codes Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical devices: item number: 00151504636, item name: liner and shell with plastic barrier 36 mm i.D.46 mm o.D., lot # 63028144.Item number: 00771100440, item name: femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 4 extended offset reduced neck length, lot # 62797379.The manufacturer did not receive devices, x-rays, or other source documents for review as the patient has not been revised.No surgical report or x-rays were provided for review.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.Attempts to obtain additional information have been made; however, no more is available.As soon as additional information become available and/or an investigation result be available, an amended medical device report will be submitted.Zimmer's reference number of this file is (b)(4).Note: this is a split case with zimmer inc., warsaw reference number (b)(4)., 0001822565-2021-00863 and 0001822565-2021-00864.
 
Event or Problem Description
It was reported the patient underwent a right hip procedure on (b)(6) 2015.Subsequently, the patient alleges onset of groin pain on (b)(6) 2020.No revision surgery has taken place yet.
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: h2, h6.Correction: b4, b5, g3, g6, h10.1.Event description: it was reported the patient underwent a right hip procedure on (b)(6) 2015.Subsequently, the patient alleges onset of groin pain on (b)(6) 2020.Harm: s2 - pain or ache, minor.Hazardous situation: unknown.2.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Medical records: initial operative note provided in finnish with redacted information.Op note was translated and reviewed with no complication noted.3 x-rays attached also within the medical record, which all appear from the initial operative timeframe.As the reported event of pain occurred approximately 5 years later, review of these images would not support investigation as it does not represent current review of the implants.3.Product evaluation: no product was returned; as the device remains implanted.4.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.5.Conclusion: it was reported the patient underwent a right hip procedure on (b)(6) 2015.Subsequently, the patient alleges onset of groin pain on (b)(6) 2020.The device remains implanted.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).Pain cannot be related to a single specific failure mode.Further, based on the medical records provided the reported event of pain cannot be confirmed.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is cmp-(b)(4).

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 36/-3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11662969
Report Number0009613350-2021-00168
Device Sequence Number3097259
Product Code LZO
UDI-Device Identifier00889024430358
UDI-Public00889024430358
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberN/A
Device Catalogue Number00-8775-036-01
Device Lot Number2795921
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight70